View Full Version : Concerta- interactions with medication my cardiologist prescribed


Corina86
09-19-14, 06:17 AM
Hi guys,

I've been prescribed Concerta, 18mg/day or as needed (since it's too expensive to take it daily), but I quit after taking it less than 10 times because of slightly high blood pressure- the blood pressure isn't caused by Concerta, just exacerbated by it.

I've been to a cardiologist and he said that my heart is fine and the problem is within my brain... nothing new here. So I've been prescribed the following

- Concor 1/day (5 mg bisoprolol)
- Extraveral 1 day (20 mg phenobarbital, 80 mg valerian extract)
- Aspacardin (magnesium aspartame; potassium aspartame)

I would like to keep taking Concerta, since it makes me less moody, less irritable, more sociable and slightly more productive. So my question is: can Concerta interact with the blood pressure medication? (I asked the cardiologist about it and he said he doesn't know; he doesn't recommend it, but admitted that he's clueless about this. I could ask my psychiatrist, but he's kinda clueless about ADHD medication as well.)

Thanks in advance!

Little Missy
09-19-14, 06:52 AM
I'm not going to delve into the science of it all but a dr. once wanted me on blood pressure medication and it made me want to kill myself. Not suicidal at all, but it made me feel so terrible they only way I could describe was to be that dramatic in my declarations of how it made me feel to get my point across. The side effects of BP meds, and there are many, many of them to try, are just awful...:eyebrow:

Needless to say I quit taking it and lowered the dose of Adderall and I eat a diet entirely void of salt and all prepared foods of any kind. Win-Win.

But hey, that might just be my body. I will say though in common sense, the two medications are continuously fighting each other in your body at the same time because one lowers BP while the other is raising it, therefore, the rotten feeling.

Corina86
09-19-14, 08:53 AM
Did you feel awful physically or emotionally? How was your blood pressure at that time?

The thing is I already take the smallest Concerta dose there is. Any lower is not taking it at all. I'm going to try and give up on salt even more and maybe that will help.

peripatetic
09-19-14, 08:55 AM
I know nothing about the blood pressure medications, but is it possible to switch to instant release Ritalin and that'd both be cheaper and you could take a lower dosage?

Corina86
09-19-14, 10:29 AM
My psychiatrist said he would rather give me extended release medication rather than instant release. I never too anything IR so I can't say how I feel about it.

Corina86
09-30-14, 04:58 AM
Just in case anyone else is interested, the meds combination works great and I'm not having any side effects. I do take only 2.5 mg bisoprolol per day, otherwise my blood pressure drops a little too much.